Alert archive / Mississippi / River Flood Warnings in 2021

River Flood Warning 146, NWS New Orleans, LA

June 5, 2021Pearl River County, Mississippi

NWS New Orleans, LA issued this river flood warning at Jun 5, 2021, 8:51 AM CDT for Pearl River County, Mississippi. It took effect at Jun 6, 2021, 7:00 PM CDT. It was in force for 114 min.

The area

The outline as issued.

The facts

Issued
Jun 5, 2021, 8:51 AM CDT (13:51 UTC)
In effect from
Jun 6, 2021, 7:00 PM CDT
Expired
Jun 6, 2021, 8:54 PM CDT
In force
114 min
Issued by
NWS New Orleans, LA
Area
Storm-based polygon
Flood severity
Minor

County Pearl River County, MS

The river

Written for the forecast point West Hobolochitto Creek near McNeill (MNLM6). The gauge peaked at 7.59 ft at Jun 7, 2021, 8:00 PM CDT.

actionminormoderate101506/0506/0606/0706/08
Action stage
12 ft
Minor stage
15 ft
Moderate stage
18 ft
Major stage
20 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02492360, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

695 
WGUS44 KLIX 051351
FLWLIX

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service New Orleans LA
851 AM CDT Sat Jun 5 2021

...The National Weather Service in New Orleans LA has issued a Flood 
Warning for the following rivers in Mississippi...

  West Hobolochitto Creek Near McNeill affecting Pearl River County.

For the West Hobolochitto Creek...including McNeill...Minor flooding 
is forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov/lix.  Click 
on the Rivers and Lakes menu for forecasts and observations.

The next statement will be issued when updates are needed.

&&


MSC109-060800-
/O.NEW.KLIX.FL.W.0146.210607T0000Z-210607T0600Z/
/MNLM6.1.ER.210607T0000Z.210607T0000Z.210607T0000Z.NO/
851 AM CDT Sat Jun 5 2021

The National Weather Service in New Orleans has issued a

* Flood Warning for
  the West Hobolochitto Creek Near McNeill.
* From Sunday evening to early Monday morning.
* At 7:45 AM CDT Saturday the stage was 6.8 feet.
* Flood stage is 15.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to crest near its flood stage of 
  15.0 feet tomorrow evening.
* Impact...At 15.0 feet, Some secondary roads near the stream north 
  of Picayune will be inundated. Beech Street and Westchester 
  Subdivision below the confluence of the east and west branches 
  will be subject to flooding in low places.


&&

LAT...LON 3066 8971 3079 8966 3080 8961 3066 8959

$$

DM
3 follow-up statements
127 
WGUS84 KLIX 060130
FLSLIX

Flood Statement
National Weather Service New Orleans LA
830 PM CDT Sat Jun 5 2021

...The Flood Warning continues for the following rivers in 
Mississippi...

  West Hobolochitto Creek Near McNeill affecting Pearl River County.

For the West Hobolochitto Creek...including McNeill...Minor flooding 
is forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov/lix.  Click 
on the Rivers and Lakes menu for forecasts and observations.

The next statement will be issued when updates are needed.

&&


MSC109-061930-
/O.CON.KLIX.FL.W.0146.210607T0000Z-210607T0600Z/
/MNLM6.1.ER.210607T0000Z.210607T0000Z.210607T0000Z.NO/
830 PM CDT Sat Jun 5 2021

...The Flood Warning remains in effect...

The Flood Warning continues for
  the West Hobolochitto Creek Near McNeill.
* From Sunday evening to early Monday morning.
* At 7:45 PM CDT Saturday the stage was 6.7 feet.
* Flood stage is 15.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise to a crest of 15.0 feet 
  tomorrow evening.
* Impact...At 15.0 feet, Some secondary roads near the stream north 
  of Picayune will be inundated. Beech Street and Westchester 
  Subdivision below the confluence of the east and west branches 
  will be subject to flooding in low places.


&&

LAT...LON 3066 8971 3079 8966 3080 8961 3066 8959

$$
116 
WGUS84 KLIX 061437
FLSLIX

Flood Statement
National Weather Service New Orleans LA
937 AM CDT Sun Jun 6 2021

...The Flood Warning is extended for the following rivers in 
Mississippi...

  West Hobolochitto Creek Near McNeill affecting Pearl River County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov/lix.  Click 
on the Rivers and Lakes menu for forecasts and observations.

The next statement will be issued when updates are needed.

&&


MSC109-070845-
/O.EXT.KLIX.FL.W.0146.210607T1800Z-210608T0000Z/
/MNLM6.1.ER.210607T1800Z.210607T1800Z.210607T1800Z.NO/
937 AM CDT Sun Jun 6 2021

...The Flood Warning is now in effect until tomorrow evening...

The Flood Warning continues for
  the West Hobolochitto Creek Near McNeill.
* From Monday afternoon to tomorrow evening.
* At 8:45 AM CDT Sunday the stage was 6.6 feet.
* Flood stage is 15.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise to a crest of 15.0 feet 
  early tomorrow afternoon.
* Impact...At 15.0 feet, Some secondary roads near the stream north 
  of Picayune will be inundated. Beech Street and Westchester 
  Subdivision below the confluence of the east and west branches 
  will be subject to flooding in low places.


&&

LAT...LON 3066 8971 3079 8966 3080 8961 3066 8959

$$

BL
731 
WGUS84 KLIX 070154
FLSLIX

Flood Statement
National Weather Service New Orleans LA
854 PM CDT Sun Jun 6 2021

...The Flood Warning is cancelled for the following rivers in 
Mississippi...

  West Hobolochitto Creek Near McNeill affecting Pearl River County.

MSC109-070300-
/O.CAN.KLIX.FL.W.0146.210607T1800Z-210607T0154Z/
/MNLM6.1.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
854 PM CDT Sun Jun 6 2021

...The Flood Warning for the West Hobolochitto Creek Near McNeill 
has been cancelled...

The Flood Warning is cancelled for
  the West Hobolochitto Creek Near McNeill.
* At 7:45 PM CDT Sunday the stage was 6.8 feet.
* Flood stage is 15.0 feet.
* Forecast...The river is expected to rise to a crest of 11.8 feet 
  Tuesday morning and then begin falling.


&&

LAT...LON 3066 8971 3079 8966 3080 8961 3066 8959

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this river flood warning went out at Jun 5, 6:00 AM CDT, 2 hours 51 minutes earlier.

Area forecast discussion, Jun 5, 6:00 AM CDT, 2 hours 51 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
600 AM CDT Sat Jun 5 2021

SHORT TERM...

A very moist weekend on tap as an upper level low sits and spins
over Texas through early next week and a Bermuda high off the
southeastern US coast keeps us in a southwesterly flow aloft.
This will keep the moisture content very high over the next few
days with PW values climbing as high as 2.10 inches over the next
36 hours. The low over Texas will remain cut off underneath a
massive upper level midwest ridge through early next week. Given
plenty of lift and high PW values widespread coverage of showers
and embedded thunderstorms can be expected with the best coverage
being during the daytime hours through the next 36 hours. Rainfall
amounts of 3 to 5 inches expected with locally higher amounts
possible especially along and west of I-55 through Sunday evening.
A flash flood watch remains in effect through Sunday evening.
High temperatures will struggle to get above the middle and upper
70s today across SE Louisiana and south Mississippi as showers and
thunderstorms will be ongoing throughout much of the morning and
through the afternoon. Sunday max temperatures will slowly
rebound into the upper 70s to lower 80s as an unsettled pattern
continues across the region.

LONG TERM (Monday through Friday)... Periods of heavy rainfall and
some thunderstorms continue into the long term as a cut off low
moves slowly through the ArkLATex. Recent model runs show highest
PWs between 1.5 and 2.00 inches from Monday through at least
Wednesday. Can't rule out that Flash Flooding may still pose a
threat to most areas in our CWA especially those that are easily
subjected to ponding and street flooding. Beyond this, moist
southernly flow and daytime heating will then come into play
ushering in a more summerlike pattern. Rainfall rates should see a
substantial decrease from the previous days and can expect a chance
for afternoon showers and thunderstorms due to diurnal heating both
Thursday and Friday.

Temperatures will remain in the 80s during the day with overnight
lows near 70 through at least Tuesday. They will then begin to
slowly creep back up into the upper 80s as we start to dry out
finally seeing a decrease in areal coverage. /TDB/

.AVIATION...
Expect mostly MVFR conditions through the period as widespread
showers and storms move over the terminals. IFR conditions may
take hold for short durations of up to a half hour when heavier
showers and storms reduce visibilities. Otherwise...VFR conditions
will briefly return overnight tonight.

MARINE...
Winds will be moderate (<15 knots) and southerly to southeasterly
tonight through Friday. Wave heights will correspond to the wind
speeds.

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  77  69  80  70 /  90  60 100  50
BTR  79  71  82  71 /  90  50  90  50
ASD  79  71  83  71 /  90  80 100  70
MSY  80  73  84  75 /  90  80 100  60
GPT  80  71  81  73 /  90  70 100  70
PQL  81  70  80  71 /  70  70  90  70

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...Flash Flood Watch through Sunday evening for LAZ034>037-046>050-
     056>061-063>072-075>078.

GM...None.
MS...None.
GM...None.
&&

Nearby

River Flood Warnings in Mississippi, 2021Every river flood warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.